I took metronidazole gel for 5 consecutive days to treat vaginosis. Two days after I am noticing thick clots of discharge which seem to be lessening and now I am getting mild cramps and discomfort in my lower abdomen. Also, it looks like I am spotting blood that's bright red. I have not had sex and my period is not scheduled to come on anytime soon.Is this normal?
Hi! I’ve read bleeding and/or spotting is not a known side effect. Yet, I’ve read countless other stories or posts where women complain of this. I used the treatment last night, (for the first time), and I am experiencing some blood mixed in with discharge. I could only find an answer that explained it was from birth control pills. I use Paraguard. I therefore do not use bc pills and cannot explain the blood through such a method. Did you ever find out what caused this for yourself?
Hi, I too recently finished my coarse of once a night, 5 nightly treatments of the metro gel, I noticed the thick viscous/clumpy discharge. It appeared to be the actual gel mixed with discharge & started for me between 3&4th treatment, I was quite concerned at first. My 1st time to ever use this & took a photo in case & planned to contact my OB in the morning. I then decided googling & saw that this is common occurance
- Metronidazole Information for Consumers
- Metronidazole Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metronidazole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 3 Feb 2012 • 1 answer
Updated 29 Dec 2012 • 1 answer
Updated 20 Nov 2015 • 2 answers
Updated 16 Jan 2016 • 1 answer
Updated 6 Oct 2018 • 1 answer